Maryland, 2022Flash Flooding and Flooding in Maryland, July 2 to 3, 2022
July 2 to 3, 2022 · NWS LWX · 27 events in 4 counties and zones
A cold front dropped down from the north, causing showers and thunderstorms to develop. The storm motion was nearly parallel to the boundary, causing some storms to train over the same area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front dropped down from the north, causing showers and thunderstorms to develop. The storm motion was nearly parallel to the boundary, causing some storms to train over the same area. This led to instances of flooding and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 2, 2:34 PM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 2, 2:34 PM EST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
334 PM EDT Sat Jul 2 2022
.SYNOPSIS...
A cold front will drop into the area through tonight
before settling to the south Sunday. The boundary will weaken
as it lifts back northward Monday through Monday night, with
another boundary stalling out nearby for the middle and latter
portions of next week, resulting in unsettled conditions.
&&
.NEAR TERM /THROUGH TONIGHT/...
A cold front entering West Virginia this afternoon will
continue tracking eastward into the CWA through tonight. Ahead
of the front is a surface trough along the Blue Ridge Mountains
which is progged to strengthen with peak heating and ample low
level moisture currently in place with dewpoints ranging from
the middle 60s to lower 70s. Temperatures this afternoon are in
the middle 80s to low 90s. Cloud cover from earlier/ongoing
convection across West Virginia is building across the area,
which will help keep temperatures in check a bit, and
potentially limiting the extent of instability that is able to
develop.
That being said, with the strengthening surface trough and
approach front, showers and thunderstorms will continue to spark
across the area this afternoon and into this evening. With
moderate instability building given the humid and moist
conditions in place, and the lift associated with the
approaching front, strong to severe storms will be possible this
afternoon and into this evening. Damaging wind gusts will be
the primary threat with a more isolated threat for large hail
given meager mid level lapse rates. Areas along and east of the
Blue Ridge, where the surface trough is lined up will have the
best chance of severe thunderstorms. This is where a Severe
Thunderstorm Watch has been issued until 9pm this evening.
In addition to the severe threat, isolated instances of flash
flooding will also be possible given the ample moisture in place
at the surface and throughout the atmospheric column with PWATs
nearing an inch and three quarters. Where the strong
thunderstorms emerge will serve to be the areas for potential
flash flooding. Current thinking is the Baltimore/Washington
metro areas will be most susceptible for this potential given
the lower FFG, while localized rainfall amounts in the 1 to 3
inch range possible in a couple hours. As a result, a Flood
Watch remains in effect for the potential of flash flooding
until 10pm.
The front will slowly cross the area this evening and overnight,
but do expect a downtick in convective activity this evening
with the loss of daytime heating and waning instability. Showers
will remain in the forecast through the overnight hours as
cloudy skies persist.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
The cold front will most likely stall out just to our south
Sunday, over southwestern VA into North Carolina. A few showers
are possible as an upper- level disturbance passes through in
the westerly flow aloft, but much of the time Sunday may turn
out dry. The best chance for a shower will be closer to the
boundary over our southern areas.
High pressure will briefly extend into the area Sunday night,
bringing dry conditions along with some lower humidity for this
time of year.
The high will move offshore Monday and the boundary to our south
will creep back north as it weakens. A return flow will allow
for seasonable conditions along with a little more humidity.
Latest guidance continues to suggest that much of Monday will
turn out dry, with the deeper moisture and unstable air
remaining to our south. A popup shower/t-storm cannot be
completely ruled out across the Potomac Highlands into central
Virginia, but even there any convection appears that it will be
isolated.
The return flow will continue through Monday night and shortwave
energy in a west to northwest flow aloft will approach the area.
This may trigger an isolated shower/t-storm. However, it appears
that much of the time will be dry, with deeper instability
holding off until the middle of next week.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
The long term pattern will feature a broad upper ridge over the
central CONUS, putting our are on the periphery in NW flow. Several
impulses of upper-level energy will move from NW to SE across our
area in NW flow aloft during this time.
The one more organized threat of thunderstorms appears to be on
Tuesday afternoon as a cold front pushes through the region. This
looks to be the day with the best pairing of shear (30-40 knots) and
CAPE values in the 1000-1500 J/kg range. Do think this threat will
be rather marginal, but something to keep an eye on.
Otherwise, this pattern lends itself to chances for showers and
storms pretty much every day in the long term period with high
temperatures near seasonal averages. Predictability in the all
important finer scale details is inherently limited at this time
range. But, if waves rounding the upper trough and/or surface
boundaries (be it a front or residual outflow) move through during
or shortly after peak heating, there would likely be enough
instability to support strong to severe storms. We will also be on
the southern edge of the westerlies with seasonably strong flow
resulting in bulk shear values around or a little over 30 knots at
times; this could lend to further storm organization. Conversely,
meager mid-level lapse rates and potential cloud debris could temper
instability and limit the threat of stronger convection at
times.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A cold front over the Ohio Valley will track eastward into the
area through tonight, delivering showers and thunderstorms this
afternoon and evening, some of which may be severe with
damaging winds and large hail being the primary threat. The
best chance for storms will be mid afternoon through early
evening.
Convection will wane later this evening and overnight as the
front sinks southward with linger showers possible through day
break. Patchy fog will be possible across areas that experience
rain, resulting in MVFR VIS for a period.
The front will settle south of the terminals on Sunday, with
early morning showers dwindling as winds trend out of the north
northwest at less than 10 knots. The frontal boundary to the
south will weaken Monday and Monday night, with mostly dry
conditions and VFR prevailing.
Sub-VFR is possible in patchy late night/early morning fog or any
periods of showers/thunderstorms mid next week. S flow Tuesday
likely becomes NW Wednesday.
&&
.MARINE...
A cold front will approach the waters late this afternoon and
evening with the potential for strong to severe storms as it
crosses. An SCA is in effect for our middle and lower Chesapeake
Bay waters, as well as the lower Tidal Potomac through this
evening, with winds out of the south southwest.
The front will settle south of the waters Sunday as light
northerly winds prevail. Winds turn more southerly by Monday and
Monday night as the aforementioned front weakens to our south.
The gradient tightens a bit Monday night with the potential for
SCA gusts returning to the waters.
S flow Tuesday likely becomes NW by Wednesday. SCA gusts are
possible at times, along with the potential for strong storms.
&&
.TIDES/COASTAL FLOODING...
A south to southwest flow will cause elevated water levels, with
sensitive areas reaching action stage through tonight. However,
confidence for minor flooding is low since the flow will be west
of south.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch until 10 PM EDT this evening for DCZ001.
MD...Flood Watch until 10 PM EDT this evening for MDZ011-013-014-
504-506.
VA...Flood Watch until 10 PM EDT this evening for VAZ053-054.
WV...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ533-534-
537-543.
Flood Watch until 10 PM EDT this evening for ANZ535.
&&
SYNOPSIS...BKF
NEAR TERM...BKF
SHORT TERM...BJL
LONG TERM...DHOF/CJL
AVIATION...BKF/DHOF
MARINE...BKF/DHOF
TIDES/COASTAL FLOODING...BJL/DHOFHazardous weather outlook, Jul 2, 3:53 PM EST, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
453 PM EDT Sat Jul 2 2022
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-032100-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
453 PM EDT Sat Jul 2 2022
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...Tonight
A Severe Thunderstorm Watch is in effect until 9pm this evening,
with locally damaging wind gusts being the primary threat.
A Flood Watch is in effect for the Washington and Baltimore
Metropolitan areas until 10pm this evening for potential flash
flooding in urban areas. Elsewhere, isolated instances of flash
flooding are possible through this evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-032100-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
453 PM EDT Sat Jul 2 2022
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...Tonight
A Severe Thunderstorm Watch is in effect for portions of north
central Maryland, northern and central Virginia until 9pm this
evening. Locally damaging wind gusts will be the primary threat.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
MDZ001-501-502-VAZ503-504-WVZ501>506-032100-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
453 PM EDT Sat Jul 2 2022
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...Tonight
Isolated severe storms are possible this afternoon and evening,
with locally damaging wind gusts being the primary threat.
Isolated instances of flash flooding are possible during this
time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, Jul 2, 3:39 PM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
439 PM EDT SAT JUL 02 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 2 W EMMITSBURG 39.71N 77.37W
07/02/2022 E0.88 INCH FREDERICK MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2204033
CASLocal storm report, Jul 2, 4:19 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
519 PM EDT SAT JUL 02 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 2 NNE SMITHSBURG 39.68N 77.56W
07/02/2022 WASHINGTON MD 911 CALL CENTER
WIRES DOWN IN THE 13000 BLOCK OF KRETSINGER ROAD.
&&
EVENT NUMBER LWX2204034
BKFLocal storm report, Jul 2, 4:20 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
520 PM EDT SAT JUL 02 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 2 ENE SABILLASVILLE 39.71N 77.43W
07/02/2022 FREDERICK MD 911 CALL CENTER
A TREE BLEW DOWN BRINGING DOWN A POWER POLE AND LINES
NEAR SUNSHINE TRAIL AND HARBAUGH VALLEY RD.
&&
EVENT NUMBER LWX2204035
CASLocal storm report, Jul 2, 4:24 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
524 PM EDT SAT JUL 02 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 2 NW EMMITSBURG 39.72N 77.35W
07/02/2022 FREDERICK MD 911 CALL CENTER
A TREE BLEW DOWN ON WIRES NEAR MOUNTAIN VIEW RD AND
WAYNESBORO PIKE (MD-140).
&&
EVENT NUMBER LWX2204036
CASLocal storm report, Jul 2, 4:40 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
540 PM EDT SAT JUL 02 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 3 SE MYERSVILLE 39.48N 77.52W
07/02/2022 M0.75 INCH FREDERICK MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2204037
CASLocal storm report, Jul 2, 5:08 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
608 PM EDT SAT JUL 02 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 2 NNE BERKELEY 39.53N 77.92W
07/02/2022 BERKELEY WV PUBLIC
LARGE TREE BRANCHES DOWN IN BEDINGTON.
&&
EVENT NUMBER LWX2204038
BKFFlash Flood, Cecil
- When
- July 2, 6:15 PM EST to 7:00 PM EST
- Where
- Cecil County, 1.28 mi ESE of Blake to 1.18 mi SE of Blake
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.710, -75.900
Th road was closed along little elk creek due to high water.
Flash Flood, Cecil
- When
- July 2, 6:15 PM EST to 7:00 PM EST
- Where
- Cecil County, 1.63 mi WSW of Calvert to 1.69 mi WSW of Calvert
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.689, -76.007
A few cars got stuck in high water along Calvert Road near North East Creek.
Flood, Cecil
- When
- July 2, 6:15 PM EST to 8:15 PM EST
- Where
- Cecil County, 2.48 mi WNW of Rising Sun to 2.14 mi WNW of Rising Sun
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.709, -76.115
Horseshoe Road was under water.
Flash Flood, Cecil
- When
- July 2, 6:34 PM EST to 7:00 PM EST
- Where
- Cecil County, 0.87 mi E of Rising Sun to 0.9 mi E of Rising Sun
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.699, -76.054
The road was closed due to flash flooding near the 300 Block of East Main Street.
Flood, Baltimore
- When
- July 2, 7:43 PM EST to 9:43 PM EST
- Where
- Baltimore County, 1.81 mi E of Catonsville Manor
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.298, -76.686
The road was flooded around Colborne Road.
Flash Flood, Baltimore
- When
- July 2, 7:51 PM EST to 9:51 PM EST
- Where
- Baltimore County, 1.6 mi ESE of Dundalk to 1.59 mi ESE of Dundalk
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.266, -76.491
A water rescue was reported on Wise Avenue.
Flood, Baltimore
- When
- July 2, 7:55 PM EST to 9:55 PM EST
- Where
- Baltimore County, 3.5 mi SSE of Bare Hills to 3.87 mi SSE of Bare Hills
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.306, -76.647
Water was over the curbs along Fulton Avenue.
Flash Flood, Baltimore
- When
- July 2, 7:55 PM EST to 9:55 PM EST
- Where
- Baltimore County, 0.87 mi SW of White Marsh to 1.13 mi SSW of White Marsh
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.370, -76.440
A water rescue was reported on Route 40 in White Marsh due to high water.
Flash Flood, Baltimore
- When
- July 2, 7:58 PM EST to 9:58 PM EST
- Where
- Baltimore County, 1.62 mi NW of White Marsh to 1.65 mi NW of White Marsh
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.397, -76.451
A water rescue was reported along Honeygo Boulevard due to high water.
Flash Flood, Prince George'S
- When
- July 2, 9:05 PM EST to July 3, 9:30 PM EST
- Where
- Prince George'S County, 0.2 mi SW of Riverdale to 0.26 mi SW of Riverdale
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.948, -76.952
There was a rapid rise along the Northwest Branch of the Anacostia River at Brentwood around 7.2 feet in fifty minutes.
Flash Flood, Baltimore
- When
- July 2, 9:10 PM EST to 9:55 PM EST
- Where
- Baltimore County, 1.27 mi WSW of White Marsh to 1.08 mi SW of White Marsh
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.370, -76.450
The water level along Whitemarsh Run rapidly reached minor flood stage, cresting at 11.88 feet at 9:25 PM EST on the 2nd of July. The water level fell below flood stage at 10:55 PM EST.
Water covered the parking lots near the stream, particularly near the Town Center Court.
Flash Flood, Montgomery
- When
- July 2, 10:35 PM EST to 11:00 PM EST
- Where
- Montgomery County, 0.71 mi ESE of Twin Brook to 0.8 mi ESE of Twin Brook
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.066, -77.088
The water level along Turkey Branch rapidly rose above flood stage, cresting at 10.5 feet. Water approached the intersection of Turkey Branch Parkway and Danvers Street, and the intersection of Turkey Branch Parkway and Grenhole.
Flash Flood, Montgomery
- When
- July 2, 10:36 PM EST to July 3, 12:00 AM EST
- Where
- Montgomery County, 0.96 mi NNE of Randolph Hills to 1.25 mi NNE of Randolph Hills
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.093, -77.122
MD-28 was closed between Avery and Baltimore Roads due to flowing water from Rock Creek.
Flash Flood, Montgomery
- When
- July 2, 10:52 PM EST to July 3, 12:00 AM EST
- Where
- Montgomery County, 0.68 mi NNW of Layhill to 0.63 mi NNW of Layhill
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.090, -77.054
A water rescue occurred along Village Lane and Rippling Brook Drive in about two feet of water.
Flash Flood, Montgomery
- When
- July 2, 10:59 PM EST to July 3, 12:00 AM EST
- Where
- Montgomery County, 1.13 mi NNE of Layhill to 1.1 mi NNE of Layhill
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.096, -77.045
A vehicle was stranded in high water at the intersection of Longmead Crossing Drive and Layhill Road.
Flash Flood, Montgomery
- When
- July 2, 11:02 PM EST to July 3, 12:00 AM EST
- Where
- Montgomery County, 1.58 mi E of Georgetown Jct to 1.57 mi E of Georgetown Jct
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.004, -77.021
About six inches of flowing water was across Dale Drive near Ellsworth Drive.
Flash Flood, Montgomery
- When
- July 2, 11:24 PM EST to July 3, 12:00 AM EST
- Where
- Montgomery County, 1.93 mi S of Kemp Mill to 1.94 mi S of Kemp Mill
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.003, -77.013
Three vehicles were stranded in high water along Sligo Creek as it overflowed its banks onto Sligo Creek Parkway near Schuyler Road.
Flash Flood, Montgomery
- When
- July 2, 11:26 PM EST to July 3, 12:00 AM EST
- Where
- Montgomery County, 0.9 mi S of Parkwood to 0.85 mi S of Parkwood
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.007, -77.079
Beach Drive was shut down between MD-185 Connecticut Avenue and Kensington Parkway due to Rock Creek flowing out of its banks.
Flash Flood, Prince George'S
- When
- July 2, 11:30 PM EST to July 3, 12:00 AM EST
- Where
- Prince George'S County, 1.42 mi N of Branchville to 1.21 mi N of Branchville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.020, -76.925
The service road of I-95/I-495 Capital Beltway Inner Loop was blocked by high water prior to US-1 Baltimore Avenue.
Flash Flood, Montgomery
- When
- July 2, 11:53 PM EST to July 3, 1:30 AM EST
- Where
- Montgomery County, 0.88 mi NE of Takoma Park
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.980, -76.990
Several vehicles were stranded in high water due to Sligo Creek out of its banks near the intersection of MD-650 and Sligo Creek Parkway. Boats were deployed and New Hampshire Avenue was closed.
Flash Flood, Montgomery
- When
- July 3, 12:00 AM EST to 12:15 AM EST
- Where
- Montgomery County, 1.15 mi ESE of Wheaton Hills to 1.06 mi ESE of Wheaton Hills
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.065, -77.030
There was a rapid rise of several feet in about an hour along the Northwest Branch of the Anacostia River in Colesville. The water level crested above flood stage at 10.11 feet at 12:30 AM EST. The water level fell below flood stage at 1:45 AM EST.
Backyards of homes on Kemps Mill Road just south of Randolph Street were flooded.
Flash Flood, Prince George'S
- When
- July 3, 12:30 AM EST to 1:45 AM EST
- Where
- Prince George'S County, 0.4 mi WSW of Riverdale to 0.23 mi W of Riverdale
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.949, -76.957
The water level rose rapidly over 6 feet in one hour, cresting at 10.71 feet at 12:45 AM EST. The Anacostia River Park around near 38th street began to flood.
Flash Flood, Prince George'S
- When
- July 3, 12:31 AM EST to 1:31 AM EST
- Where
- Prince George'S County, University Park to 0.1 mi NNE of University Park
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.970, -76.980
MD-410 East-West highway was closed at MD-212 Riggs Road due to Sligo Creek being out of its banks.
Flash Flood, Montgomery
- When
- July 3, 12:39 AM EST to 1:39 AM EST
- Where
- Montgomery County, 0.54 mi E of Georgetown Jct to 0.66 mi E of Georgetown Jct
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.000, -77.040
Several homes with basements were flooded and families were displaced due to flooding.
Flash Flood, Prince George'S
- When
- July 3, 12:42 AM EST to 1:42 AM EST
- Where
- Prince George'S County, 0.15 mi W of Carole Highlands to 0.16 mi W of Carole Highlands
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.970, -76.973
A neighborhood was flooded near the intersection of 23rd Avenue and Sheridan Street. Multiple people were trapped or displaced.
Flash Flood, Prince George'S
- When
- July 3, 1:10 AM EST to 1:45 AM EST
- Where
- Prince George'S County, 0.2 mi SW of Riverdale to 0.26 mi SW of Riverdale
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.948, -76.952
There was a rapid rise along the Northwest Branch of the Anacostia River at Brentwood of nearly six feet within an hour.
Flash Flood, Montgomery
- When
- July 3, 1:18 AM EST to 1:45 AM EST
- Where
- Montgomery County, 0.54 mi W of Cabin John to 0.59 mi W of Cabin John
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.970, -77.180
The roadway from I-495 Capital Beltway to Clara Barton Parkway was blocked due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, July 2, 20221 death · 1 injured · 1 event
- Flash Flood and Damaging Winds in Kentucky, July 2, 20221 death · $4,000 · 52 kt wind · 5 events
- Damaging Wind and Lightning Strike in Georgia, July 2, 20221 death · 50 kt wind · 2 events
- Flash Flooding and Hail in Montana, July 2 to 6, 2022$700,000 · 61 kt wind · 23 events
- Hail and Damaging Winds in Idaho, July 2, 20221 injured · $800,000 · 1.25 in hail · 12 events
- Hail and Damaging Winds in Pennsylvania, July 2, 2022$156,000 · 1.5 in hail · 16 events
- Flash Flood in New Mexico, July 2, 2022$300,000 · 1 event
- Damaging Winds in Maryland, July 2 to 3, 2022$90,000 · 60 kt wind · 15 events
- Damaging Winds and Lightning Strikes in Massachusetts, July 2, 2022$21,000 · 50 kt wind · 11 events
- Damaging Winds in Virginia, July 2, 2022$28,000 · 60 kt wind · 4 events
- Damaging Winds in Virginia, July 2, 2022$19,000 · 60 kt wind · 9 events
- Hail and Damaging Winds in North Dakota, July 2, 20221 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1025974, 1025975, 1025980, 1025976, 1025981, 1025985, 1025982, 1025986, 1025988, 1026018, 1025993, 1025995, 1025998, 1025999, 1026000, 1026001, 1026002, 1026004, 1026005, 1026006, 1026008, 1026012, 1026013, 1026014, 1026015, 1026019, 1026016.